ASK OUR EXPERTS

Choose Topic
Using 0 of 1024 Possible characters
Home »  Living Healthy »  Here Are The Side Effects That Can Happen Due To Excessive Use Of Vitamin Supplement

Here Are The Side Effects That Can Happen Due To Excessive Use Of Vitamin Supplement

Taking too many vitamin supplements can lead to side effects.

Here Are The Side Effects That Can Happen Due To Excessive Use Of Vitamin Supplement

Excess intake of multivitamins can lead to side effects

HIGHLIGHTS

  1. Excess of these pills can backfire and lead to side effects
  2. Heartburn can take place due to the shape and size of the pill
  3. Changing the brand of the pill can be helpful in reducing pain

"Excess of everything is bad." Truly said!

Yes Vitamin supplements give you an additional boost of energy and nutrition which you are not able to meet with your food. These supplements can help you do so much, weight loss, relieving stress and anxiety, improving performance and reducing wrinkles. But excess of these pills can backfire and lead to side effects.

Express.co.uk reveals that vitamin supplements can lead to heartburn in some people. These pills can lead to irritation in the oesophagus, and cause stomach acids to creep back up to the oesophagus when it enters the stomach, Dr David Katz explained.


Dr Katz further explained that heartburn can take place due to the shape and size of the pill. Changing the brand of the pill can be helpful in reducing pain. However, if the problem continues, then it would be better to stop consuming the supplements altogether.

Katz explained, "Heartburn is a catchall term for a burning sensation in your oesophagus. A vitamin pill, which can be fairly large, could cause either irritating the oesophagus as it goes down or allowing some acid from the stomach to pass up into the oesophagus as the pill goes through the muscular ring separating these two organs, the gastro-oesophageal sphincter."

"If the problem persists despite changing brands or formulation, you might give up multivitamins altogether. Although I recommend such supplements, there's no definitive evidence that they confer health benefits," he added.

However, taking liquid supplements could be helpful. The fact that they are liquid will make it easier to swallow them and reduce the amount of irritation caused. He further adds that patients can give up multivitamins and try adding more fruits and vegetables to their diet to make up for their nutritional requirements. 

COMMENT

DoctorNDTV is the one stop site for all your health needs providing the most credible health information, health news and tips with expert advice on healthy living, diet plans, informative videos etc. You can get the most relevant and accurate info you need about health problems like diabetes, cancer, pregnancy, HIV and AIDS, weight loss and many other lifestyle diseases. We have a panel of over 350 experts who help us develop content by giving their valuable inputs and bringing to us the latest in the world of healthcare.

................... Advertisement ...................

................... Advertisement ...................

Mission Vision Campaign

 

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------